Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Keflex- possible tendon damage like Cipro?


 Llewellyn - Thu Mar 26, 2009 3:12 pm

My husband was recently prescribed Keflex for a skin infection. He had heard that another antibiotic, Cipro, possibly caused tendon or ligament rupture and was wondering if Keflex possibly had some of these same drawbacks. Playing basketball is his #1 stress reliever during these difficult times and he is really concerned about taking any antibiotic since he is already nursing a chronically sore achilles tendon (which he stretches religiously) and also has a small tear in his rotator cuff. He is hoping that Keflex does not have any of the potential rupture drawbacks as Cipro, but is not sure.

Any information with regard to this issue would be greatly appreciated. Thank you.
 Faye Lang, RN, MSW - Sat Mar 28, 2009 2:42 pm

Hello, Llewellyn,

The identified potential side effects of Keflex do not include the risk of tendon damage. There should be information about Keflex included with your prescription. If the pharmacist did not include that information, don't hesitate to return to the pharmacy and request a package insert. The identified musculoskeletal possibilities (low possibility) are arthritis, arthralgia, and joint pain.

I hope this helps your husband continue with his lifestyle and stress relief.

Faye, RN, MSW

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us